Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair loss in female
Nov 1, 2006

Dear Doctor, When I started on a new combination last year of Viramune, Viread and Epivir, my head started itching a lot, also overall I had skin reactions. That almost disappeared but... my hair has gotten thinner and recently started to fall out a lot. I see no hereditary or other cause apart from the new meds. Hair loss is mentioned as side effect in the info of Epivir. But I've had lamuvidine before for years in Combivir! If my hair loss is related to the Viread/tenofovir and I could switch, would it be too much to ask which med you would suggest??

Response from Dr. Conway

The early skin reaction that you had, that was both mild and self-limited, is typical of Viramune therapy. Once it has cleared, it will almost never recur. As for the hair loss, there are a few patients that have reported this with Viread. Another option that is a good nucleoside backbone would be Epivir and Ziagen (as a single combination tablet Epzicom or Kivexa) that could replace the Viread and Epivir as a single tablet.



Previous
my cholesterol has sky-rocketed
Next
toxoplasmosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement